Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 14, 2013, 1:24 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2013, 1:24 PM MST (20:24 UTC)
- Expired
- Jul 14, 2013, 4:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 60 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1833 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
689
WGUS55 KTWC 142024
FFWTWC
AZC019-142330-
/O.NEW.KTWC.FF.W.0005.130714T2024Z-130714T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
124 PM MST SUN JUL 14 2013
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 430 PM MST
* AT 118 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER CATALINA MOUNTAINS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
LEMMON/SUMMERHAVEN...SABINO CANYON AND CANADA DEL ORO WASH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3251 11091 3251 11057 3232 11063 3231 11080
3233 11095
$$3 follow-up statements
753
WGUS75 KTWC 142052
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
152 PM MST SUN JUL 14 2013
AZC019-142330-
/O.CON.KTWC.FF.W.0005.000000T0000Z-130714T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
152 PM MST SUN JUL 14 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MST FOR
NORTHEASTERN PIMA COUNTY...
AT 150 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE CATALINA
MOUNTAINS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOUNT LEMMON/SUMMERHAVEN...SABINO CREEK/CANYON AND CATALINA STATE
PARK.
AN AUTOMATED RAIN GAUGE ON MT. LEMMON HAS RECORDED 2.28 INCHES IN
ABOUT 90 MINUTES. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL MOVE
DOWNSTREAM PRIMARILY INTO THE SABINO CREEK AND CANADA DEL ORO
BASINS.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE ON
MT LEMMON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3251 11091 3251 11057 3232 11063 3231 11080
3233 11095
$$
GL338
WGUS75 KTWC 142157
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
257 PM MST SUN JUL 14 2013
AZC019-142330-
/O.CON.KTWC.FF.W.0005.000000T0000Z-130714T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
257 PM MST SUN JUL 14 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MST FOR
NORTHEASTERN PIMA COUNTY...
AT 252 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE EXCESSIVE RAINFALL TOTALS OVER THE CATALINA MOUNTAINS
PRODUCING FLASH FLOODING OVER THE WARNED AREA.
RAINFALL TOTALS FROM THE STORM EARLIER ON MT. LEMMON WAS 2.28 INCHES
FROM AN AUTOMATED GAUGE. THIS RUNOFF WILL CONTINUE DOWNSTREAM INTO
BASINS INCLUDING SABINO AND CANADA DEL ORO.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
LEMMON/SUMMERHAVEN...SABINO CANYON/CREEK AND CATALINA STATE PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3251 11091 3251 11057 3232 11063 3231 11080
3233 11095
$$940
WGUS75 KTWC 142324
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
424 PM MST SUN JUL 14 2013
AZC019-142330-
/O.EXP.KTWC.FF.W.0005.000000T0000Z-130714T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
424 PM MST SUN JUL 14 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 PM MST FOR NORTHEASTERN
PIMA COUNTY...
THE THREAT FOR FLASH FLOODING IN AND NEAR THE CATALINA MOUNTAINS HAS
DIMINISHED. HOWEVER...WITH RUNOFF CONTINUING FROM HEAVY RAINFALL
EARLIER TODAY...ELEVATED FLOWS ARE EXPECTED TO CONTINUE THIS
EVENING.
LAT...LON 3251 11091 3251 11057 3232 11063 3231 11080
3233 11095
$$
GLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 9:20 AM MST, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 14, 9:20 AM MST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 920 PM MST SUN JUL 14 2013 .SYNOPSIS...LIMITED THUNDERSTORM COVERAGE EXPECTED TODAY. A WEATHER SYSTEM FROM THE PLAINS STATES WILL MOVE WEST AND BEGIN TO AFFECT OUR WEATHER EARLY IN THE WEEK WITH MORE MOISTURE AND INSTABILITY. THIS WILL INCREASE THE THREAT OF SHOWERS AND THUNDERSTORMS MONDAY ONWARD WITH HIGH TEMPERATURES COOLING OFF A BIT ONCE AGAIN. && .DISCUSSION...9 AM INFRARED SATELLITE IMAGERY SHOWED FEW TO SCATTERED CLOUD COVER OVER SE AZ. PRECIPITABLE WATER VALUES ACROSS THE AREA RANGED 1.30" EAST TO 1.70" WEST BUT DRIER AIR IS NOT THAT FAR AWAY WITH PW VALUES AROUND 1" OVER CHIHUAHUA MEXICO. WATER VAPOR SHOWED A DRY TONGUE OVER CHIHUAHUA WHICH WILL PUSH NNW OVER THE AREA TODAY. SO EXPECT ISOLATED TO LOW SCATTERED COVERAGE OF STORMS. TUCSON SOUNDING SHOWED LIGHT STEERING FLOW...SO EXPECT ISOLATED HEAVY RAINERS ALTHOUGH CAN'T RULE OUT WET MICROBURST OR TWO. MAIN CONCERN FOR HEAVY RAINS AND FLASH FLOODING IS ALONG THE INTERNATIONAL BORDER FROM NOGALES TO DOUGLAS. GROUND PRETTY SATURATED IN THESE AREAS. HIGHS TODAY WILL BE NEAR MID-JULY NORMALS. INTERESTING UPCOMING WEEK FOR SE AZ. MORE ON THIS IN AFTERNOON DISCUSSION. && .AVIATION...ISOLD SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING OR 15/06Z. IN THE VICINITY OF THESE STORMS...CLOUDS SCT030-040 BKN060-080 WITH WIND GUSTS NEAR 45KTS. OUTSIDE OF THUNDERSTORMS...SCT100-120 WITH DIURNAL WIND DIRECTIONS WITH SPEEDS NEAR 10KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A SLIGHTLY DRIER AIR MASS MOVING INTO ARIZONA TODAY FOR ISOLATED TO THUNDERSTORMS AT LOWER ELEVATIONS AND SCATTERED COVERAGE NEAR THE MOUNTAINS. MINIMUM RH LEVELS TO DROP INTO THE MID 20S ACROSS THE LOWER ELEVATIONS. ON MONDAY AN UPPER LEVEL LOW WILL APPROACH FROM THE EAST INCREASING THE MOISTURE AND INSTABILITY ACROSS SOUTHERN ARIZONA. THE NUMERICAL MODELS ARE INDICATING TUESDAY WILL BE AN ACTIVE THUNDERSTORM DAY WITH TEMPERATURES FALLING BELOW AVERAGE DUE TO THE ABUNDANCE OF PRECIPITATION. CONTINUED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGHOUT THE WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 14, 1:12 PM MST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 112 PM MST SUN JUL 14 2013 AZZ504-506-507-514-142100- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ-SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 112 PM MST SUN JUL 14 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES UNTIL 200 PM MST... AT 110 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SUMMERHAVEN...OR 11 MILES EAST OF ORO VALLEY. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES. LAT...LON 3255 11061 3230 11064 3236 11090 3254 11088 TIME...MOT...LOC 2012Z 128DEG 1KT 3244 11078 GL
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:26 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 49 min |
| Jul 13, 5:54 PM MST | Special Weather Statement | TWC | Cochise | 51 min |
| Jul 13, 6:00 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 45 min |
| Jul 13, 6:11 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 49 min |
| Jul 13, 6:45 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jul 13, 7:16 PM MST | Special Weather Statement | TWC | 44 min | |
| Jul 13, 9:31 PM MST | Areal Flood Advisory | TWC | Cochise | 119 min |
| Jul 13, 10:32 PM MST | Special Weather Statement | TWC | Graham | 43 min |
| Jul 14, 1:12 PM MST | Special Weather Statement | TWC | 48 min | |
| Jul 14, 2:45 PM MST | Flash Flood Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 53 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.